Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 239, NWS Birmingham, AL

July 13, 2010Marion County, Winston County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 13, 2010, 11:13 AM CDT for Marion County, Winston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2010, 11:13 AM CDT (16:13 UTC)
Expired
Jul 13, 2010, 12:00 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Marion County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 11:05 AM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:25 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 13, 10:25 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT TUE JUL 13 2010

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...

ORGANIZED LINE OF CONVECTION APPROACHING NORTHWEST COUNTIES LATE
THIS MORNING. FORWARD SPEED AND STRENGTH HAS BEEN SLOWING THE LAST
HOUR OR SO. THE LATEST MASS FIELDS INDICATE A DRY AREA ACROSS
CENTRAL ALABAMA WHERE PRECIP WATER VALUES ARE AROUND 1.5 INCHES. THE
EDGE OF THE 2 INCH PRECIP WATER VALUES ARE NEAR THE LINE OF
CONVECTION. SURFACE BASED AND MIXED LAYER CAPE VALUES ARE 1000-1500
WITH MOST CIN NOW GONE. CU FIELD STARTING TO DEVELOP. DOWNDRAFT CAPE
VALUES ARE 1000+ AREAWIDE. MID AND LOW LEVEL LAPSE RATES ARE NOT
OVERLY IMPRESSIVE BUT SHOULD INCREASE A BIT THIS AFTERNOON. AN UPPER
LEVEL TROUGH WILL SWING ACROSS CENTRAL ALABAMA THIS AFTERNOON WITH
EFFECTIVE SHEAR VALUES OF 30-45 KTS. AHEAD OF THIS FEATURE...
MOISTURE TRANSPORT IS INCREASING WITH MAX THETA E IN THE I-20
CORRIDOR AND NORTH. THEREFORE... SOME ORGANIZED LINE SEGMENTS
POSSIBLE THIS AFTERNOON INTO THIS EVENING WITH SOME HIGH WIND
POTENTIAL. HAVE INCREASED POPS NORTH INTO THE LIKELY RANGE AND
ADJUSTED HOURLY TEMPS BASED ON CLOUDS AND RAIN CHANCES. WILL ADJUST
SEVERE THREAT IN THE HWO TO GENERALLY THE NORTH HALF OF THE AREA
WITH STRONG MENTIONED SOUTH.

75

&&

.AVIATION...12Z TAF DISCUSSION.

FOG AND LOW CLOUDS WILL BURN OFF QUICKLY AT ALL BUT TOI. LOOK FOR
THIS TOO DISSIPATE BY 14Z. FOR TODAY...LOOK FOR SCATTERED TO PERHAPS
LIKELY SHOWERS ESPECIALLY FURTHER NORTH. HAVE LEFT IN VCTS FOR THE
NORTHERN SITES AND JUST CB FOR MGM AND TOI. DID GO AHEAD AND INCLUDE
TEMPO AFTER 18Z IN THE NORTH FOR TSRA...FOR PLANNING PURPOSES.
EVERYTHING REALLY DEPENDS ON CONVECTION TO THE WEST AS THE TROUGH
MOVES THROUGH. WV SAT SHOWS THE TROUGH DIGGING...SO GROWING IN SOME
CONFIDENCE THAT THE STORMS WILL MOVE FURTHER SOUTH TODAY...BUT
OVERALL COVERAGE AND CONFIDENCE HAS BEEN SHUNTED FROM THE PREVIOUS
DAYS. ENDING PRECIPITATION CHANCES AFTER 2 TO 3Z...WITH MVFR AFTER
6Z FOR EET...ANB...TCL...AND TOI.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TEST AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT TUE JUL 13 2010

ALZ011>015-017>050-141100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF
CENTRAL ALABAMA...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE ALONG
AND NORTH OF A LINE FROM FAYETTE TO AUBURN...MAINLY BETWEEN NOON
AND 9 PM. THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT
LIGHTNING...AND HEAVY RAINFALL...RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THIS AFTERNOON.

In the hours before

Special weather statement, Jul 13, 10:49 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1049 AM CDT TUE JUL 13 2010

ALZ011-014-131630-
MARION AL-WINSTON AL-
1049 AM CDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR MARION AND WESTERN WINSTON
COUNTIES UNTIL 1130 AM CDT...

AT 1045 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TREMONT...OR 13 MILES NORTHWEST OF HAMILTON...
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HAMILTON...
  HALEYVILLE...
  LYNN...
  WESTON...
  HACKLEBURG...

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:31 AM CDTSevere Thunderstorm WarningBMXMarion, Winston44 min
Jul 13, 1:01 PM CDTSevere Thunderstorm WarningBMXBlount29 min
Jul 13, 2:00 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah45 min
Jul 13, 2:59 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.